MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-18 CONTROL WIRE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-18 CONTROL WIRE; WIRE, GUIDE, CATHETER
Model Number 40495
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/12/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon became stuck on the wire.A sterling over-the-wire, 3.0mm x 20mm 90cm 4 french (4f) balloon along with a v-18, 150cm, 8cm poly tip guidewire were selected for a percutaneous transluminal angioplasty (pta) procedure.During the procedure, the wire was positioned in the patient and the balloon was passed over the wire with no problem and the balloon successfully inflated.Upon removal attempts, when the physician attempted to slide the balloon back along the wire it would not move and was stuck on the wire.The wire and balloon were removed from the patient together.No known patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: device returned and evaluated by manufacturer.Visual inspection: the guidewire was returned inside of a sterling balloon.The proximal end of the guidewire, approximately 54 cm, was out of the catheter.The section of wire found outside the catheter was in good condition, its surface was uniform and no kinks were observed.A section of the guidewire polymer jacket was found protruding the distal end of the sterling balloon; when it was slightly pulled, it got moved and it was discovered that it was detached from the guidewire.The detached section measured approximately 1 cm.Both ends of the polymer jacket were opened and some sections of it were flattened.Many attempts to remove the guidewire from the catheter were done, however, it was not possible to release it.No more visual damages were found in the device.Microscope inspection: detailed pictures of the affected area and the detached section were captured.Dimensional inspection: overall length: could not be performed due to device condition (guidewire stuck on catheter).Od of distal tip: could not be performed due to device condition (guidewire stuck on catheter).Od of middle of the device: could not be performed due to device condition (guidewire stuck on catheter).Od of proximal section: 0.0175 inches, within specification.

Brand Name
V-18 CONTROL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9729332
Report Number2134265-2020-01698
Device Sequence Number2101065
Product Code DQX
UDI-Device Identifier08714729070184
UDI-Public08714729070184
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K033742
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2020
Device Model Number40495
Device Catalogue Number40495
Device Lot Number0023053267
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2020
Initial Date Received by Manufacturer 02/12/2020
Supplement Date Received by Manufacturer05/07/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date05/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FG STERLING OTW, 3.0X20X90 (4F); FG STERLING OTW, 3.0X20X90 (4F)